MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION NC QUANTUM APEX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION NC QUANTUM APEX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 6531
Medical Device Problem Codes Break (1069); Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/20/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Returned product consisted of an nc quantum apex balloon catheter.The device was visually and microscopically examined.There was a hypotube separation 21.1cm from the strain relief.The separated ends of the hypotube were ovaled, indicating the hypotube was kinked prior to separation.At 103.6cm-104.1cm from the distal segment of the separation, the shaft was flattened.There was contrast in the inflation lumen and balloon.The balloon was tightly folded, and the tip of the device was damaged and prolapsed.Product analysis confirmed the reported break as there was separation to the device contributing to the reported crossing difficulty.The reported no cross in the lesion could not be confirmed as the clinical circumstances could not be replicated.
 
Event or Problem Description
Reportable based on device analysis completed on 30dec2021.It was reported that a shaft break occurred.Vascular access was obtained via the femoral artery.The 90% stenosed, de novo target lesion with a significant bend of >= 90 degrees was located in the mildly tortuous and moderately calcified left anterior descending artery.A 12mm x 3.50mm nc quantum apex balloon catheter was advanced for dilation but did not cross the lesion after multiple attempts and the shaft broken 6cm from the hub.The procedure was completed with another of same device.There were no patient complications reported.The patient condition following the procedure was stable.However, device analysis revealed the break was 21cm from the hub, in a location which could enter the patient.

Brand Name
NC QUANTUM APEX
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
jay johnson
two scimed place
maple grove, MN 55311
7634942574
MDR Report Key13172938
Report Number2134265-2022-00032
Device Sequence Number17298250
Product Code LOX
UDI-Device Identifier08714729783282
UDI-Public08714729783282
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K121667
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/05/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/22/2023
Device Model Number6531
Device Catalogue Number6531
Device Lot Number0026556606
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/22/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/30/2021
Initial Report FDA Received Date01/05/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/22/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age52 YR
Patient SexMale